Alert archive / North Carolina / Flash Flood Warnings in 2001

Flash Flood Warning 2, NWS Wakefield, VA

June 15, 2001Bertie County, North Carolina

NWS Wakefield, VA issued this flash flood warning at Jun 15, 2001, 5:53 PM EDT for Bertie County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2001, 5:53 PM EDT (21:53 UTC)
Expired
Jun 15, 2001, 8:00 PM EDT
In force
2 hr
Issued by
NWS Wakefield, VA
Area
Whole counties

County Bertie County, NC

The radar

The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS71 KAKQ 152154
FFSAKQ
NCC015-160000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BERTIE COUNTY IN NORTHEAST NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 550 PM EDT...WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINS 
AND A FEW THUNDERSTORMS CONTINUING TO OCCUR OVER MUCH OF BERTIE 
COUNTY. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING IN 
LEWISTON AND HIGH WATER WAS ACROSS ROUTE 13 BETWEEN WINDSOR AND 
WILLIAMSTON. IN ADDITION...DOPPLER RADAR ESTIMATED BETWEEN 3 AND 6 
INCHES OF RAIN HAS ALREADY OCCURRED OVER SOUTHERN PORTIONS OF THE 
COUNTY TODAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE
TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

$$

GINGRICH
&&
1 follow-up statement
000 
WGUS71 KAKQ 152155
FFWAKQ
NCC015-160000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
553 PM EDT FRI JUN 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BERTIE COUNTY IN NORTHEAST NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 550 PM EDT...WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINS 
AND A FEW THUNDERSTORMS CONTINUING TO OCCUR OVER MUCH OF BERTIE 
COUNTY. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED STREET FLOODING IN 
LEWISTON AND HIGH WATER WAS ACROSS ROUTE 13 BETWEEN WINDSOR AND 
WILLIAMSTON. IN ADDITION...DOPPLER RADAR ESTIMATED BETWEEN 3 AND 6 
INCHES OF RAIN HAS ALREADY OCCURRED OVER SOUTHERN PORTIONS OF THE 
COUNTY TODAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY
VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE
TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR
AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

$$

GINGRICH
&&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:01 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 15, 3:01 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
301 PM EDT FRI JUN 15 2001

FINALLY...APRS THAT REMNANTS OF ALLISON ON THE WAY OUT...SYS HAS
MADE DECENT PROGRESS TDA...AND WAS LCTD OVR INTR NE NC AT 18Z. BAND
OF SGFNT SHRAS/ISLTD TSRAS WITH VRY HVY RA XTNDD FM WRN TIP OF
ALBEMARLE SND NW TO PDMNT OF CNTRL VA...AND APRS THAT WL BE FOCUS OF
CONTG SGFNT RA THRUT THE EVE HRS (AND WL INCLD MENTION OF HVY
RA)...WITH GENLY SCTD (AT BEST) CVRG ERN HALF OF FA. XPCTG SYS TO
SLOLY DRIFT TO THE NNE THE NEXT 12 TO 18 HRS...THEN BE OVR CNTRL
DELMARVA MIDDAY/ERY AFTN HRS SAT. WL BRING IN SUM DRYING ON SW SIDE
OF SYS ACRS SSW PTRNS OF FA DURG SAT...WITH HIEST POPS CONFINED TO
NE SXNS. CDFNT FM THE W ARRIVES LT SAT AFTN OR EVE...THEN LIMPS TO
THE CST SAT NGT. DESPITE WK DYNAMICS/UVM WITH FNTL PASSAGE...PLNTY
OF MSTR IN PLC...SO WL CONT HI CHC POPS THRU MUCH OF SAT NGT. RDGG
SFC-ALOFT BUILDS INTO RGN FM THE W SUN THRU MID NEXT WK...PRVDG
NICE/WRM STRETCH OF WX. ZNL FLO INVOF 40N LAT SHUD BE WHR FOCUS OF
CNVTN IS MOST OF NEXT WK...APRS THERE WL BE A HOT AIR SURGE BY
WED/THU AS LLVL FLO TURNS STRNGR FM WSW DRCTN. WL GRDLY BRING DYTM
TEMPS FM 80S SUN/MON TO LWR/MID 90S WED/THU. NEXT CDFNT FCST BY
XTNDD MDLS TO REACH RGN NEXT FRI...BUT THAT'S A WK AWAY. ENJOY THE
WKND.

FCSTID = 25
SBY   71  80  68  85 /  40  60  50  10
OXB   71  78  70  84 /  40  60  50  10
ECG   72  83  70  84 /  50  50  50  10
ORF   72  83  70  83 /  50  50  50  10
PHF   72  83  70  83 /  50  50  50  10
AKQ   71  83  67  88 /  60  50  50   0
RIC   70  83  67  88 /  60  60  50   0
FVX   71  83  65  88 /  70  50  40   0

.AKQ...
MD...SCA ATLC CS4TL WTRS FENWICK ISL TO CHINCOTEAGUE.
NC...SCA ATLC CSTL WTRS NC/VA BRDR TO CURRITUCK BCH LGT.
VA...SCA CHES BAY S OF NEW POINT COMFORT...ATLC CSTL WTRS
         CHINCOTEAGUE TO NC/VA BRDR.

Nearby

Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.